Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Suffering from minimal bowel movement and numb feet. Looking for cure

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I have constipation related to my Parkinson's. but after 3 days of laxatives that normally work I have had minimal bowel movement and now both feet are numb
Posted Mon, 5 Nov 2012 in Constipation
Answered by Dr. Jonas Sundarakumar 4 hours later
Hi and welcome to Healthcare Magic. Thanks for your question.

Constipation is indeed a fairly common in people with Parkinson's disease. It can be either due to the disease effects itself or more commonly, due to the side effects of the anti-Parkinsonian medication.

You have mentioned that you still feel constipated despite taking laxatives and have developed a numbness in your feel. Now, this numbness is very unlikely to be related to the constipation or the laxatives. It is indicative of a 'neuropathy' which could be due to a complication of the Parkinson's disease or some other nerve-related problem. So, I suggest that you report this to your doctor and have a thorough neurological examination done to ascertain the cause.

As for for constipation, you can try bulk-forming laxatives like psyllium husk, fybogel, etc. Drink two to four extra glasses of water a day. Try warm liquids, especially in the morning. Add more fruits and vegetables to your diet. Eat prunes and/or XXXXXXX cereal.

Wish you good health.

- Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor